Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 29, 2021Jones County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 29, 2021, 7:17 PM CDT for Jones County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 7:17 PM CDT (00:17 UTC)
Expired
Jul 29, 2021, 7:45 PM CDT
In force
28 min
Issued by
NWS Jackson, MS

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2233 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS84 KJAN 300017
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
717 PM CDT Thu Jul 29 2021
 
MSZ066-074-300045-
Jones MS-Forrest MS-
717 PM CDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST AND
SOUTHWESTERN JONES COUNTIES UNTIL 745 PM CDT...

At 716 PM CDT, Meteorologists were tracking a strong thunderstorm
over Macedonia, or near Petal, moving west at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Sunrise around 720 PM CDT.
  Petal around 730 PM CDT.
  Eastabuchie, Moselle and Rawls Springs around 745 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3126 8935 3135 8935 3135 8944 3162 8930
      3144 8906 3143 8906 3143 8914 3125 8915
TIME...MOT...LOC 0016Z 108DEG 15KT 3139 8917 

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 29, 5:59 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 29, 5:59 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
559 PM CDT Thu Jul 29 2021

...SIGNIFICANT HEAT STRESS EXPECTED TO CONTINUE THROUGH EARLY
WEEKEND...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
VFR conditions will prevail through the period. There could be
some patchy areas of MVFR conditions before daybreak tomorrow
thanks to fog but confidence in this is low for now and could be
added to the forecast in the next package. Storms have been kept
at bay today and similar conditions should exist tomorrow as well.
/28/

&&

.DISCUSSION...

Tonight and tomorrow:

A dangerously hot and humid airmass will remain in place across
the region beneath stout upper ridging stretching into the Lower
Mississippi Valley from the Central Plains. Temperatures have
soared into the mid to upper 90s today across much of the area
with oppressive heat indices of 105-115 degrees. A few stray
showers and thunderstorms may scrape across far southern portions
of the area late this afternoon, but convection will remain
suppressed owing to increasing ridging and nebulous forcing.
Little relief from the heat is expected tonight with warm low
temperatures in the mid to upper 70s beneath mostly clear skies.
Going into tomorrow, dangerous heat will continue with 21-23 C
850mb temperatures fostering widespread upper 90s. A few readings
at or near the 100 degree mark will also be possible, especially
along the Hwy 82 corridor. The excessive heat warning has been
expanded to include Ashley County in Arkansas, Morehouse County in
Louisiana and Forrest County in Mississippi. Convection will also
remain suppressed tomorrow with only isolated to scattered
coverage across far southern portions of the area. /TW/

Friday Night through next Wednesday...

Ridging aloft will maintain its presence over the region heading
into the upcoming weekend. This will keep rain chances more
isolated in nature during the afternoon and evening hours, and
over mainly southern and eastern portions of the CWA. This will
likewise result in less relief from the ongoing high heat and
humidity levels across the area. As a result, both the "Excessive
Heat Warning" and "Heat Advisory" have been extended into Saturday
for respected portions of the CWA, as afternoon heat indices are
forecast to range between 105-115 degrees again.

A change in the overall pattern across the region will begin to take
shape through the course of the day Sunday, and continuing into the
middle of the new work week.  High pressure aloft will begin
breaking down across the region.  This will allow the trough
currently draped across the east coast of the United States to
steadily retrograde into the Lower Mississippi River Valley.  This
scenario will cause a cold front to slowly sink south into and
through the CWA Sunday night into Monday.  This will allow for
better rain chances to exist across the forecast area Sunday
afternoon through Monday afternoon.

The front finally clears the region late Monday night into Tuesday.
In its wake, slightly drier air will begin advecting into the
forecast area.  Some rain chances will remain over the CWA Tuesday
into Wednesday, but again they'll remain confined primarily to the
afternoon and early evening hours.  Highs Monday through Wednesday
will also be cooler, as they top out in the mid 80s to around 90,
with slightly lower humidity levels expected. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  98  77  98 /   1   3   3  22
Meridian      75  99  75  98 /   2   7   2  25
Vicksburg     77  99  78  99 /   4   9   1  15
Hattiesburg   77  98  76  98 /  22  30   9  37
Natchez       75  96  76  96 /   9  19   3  23
Greenville    76 100  77  99 /   0   1   1  11
Greenwood     76 100  77  99 /   0   4   2  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Excessive Heat Warning until 7 PM CDT Saturday for MSZ018-019-
     025>043-047>049-053>055-062>065-072>074.

     Heat Advisory until 7 PM CDT Saturday for MSZ044>046-050>052-
     056>061-066.

LA...Excessive Heat Warning until 7 PM CDT Saturday for LAZ007>009-
     016.

     Heat Advisory until 7 PM CDT Saturday for LAZ015-023>026.

AR...Excessive Heat Warning until 7 PM CDT Saturday for ARZ074-075.

&&

28
Hazardous weather outlook, Jul 29, 2:08 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
208 PM CDT Thu Jul 29 2021

ARZ074-LAZ007-MSZ074-301915-
Ashley-Morehouse-Forrest-
208 PM CDT Thu Jul 29 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and southeast Mississippi.

.DAY ONE...The rest of Today and Tonight

EXCESSIVE HEAT
THREAT...Significant
TIMING...Mainly Tonight

Today through tonight, significant heat wave with high
temperatures in the upper 90s and heat indices of 110 to 115
degrees will continue. Heat stroke will be increasingly likely
with prolonged outdoor activity. An Excessive Heat Warning is in
effect.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Significant heat wave will continue through Saturday. Heat stroke
will be imminent with prolonged outdoor activity. An Excessive
Heat Warning is in effect through Friday.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

ARZ075-LAZ009-MSZ018-019-025-034-035-040-041-301915-
Chicot-East Carroll-Bolivar-Sunflower-Leflore-Washington-
Humphreys-Issaquena-Sharkey-
208 PM CDT Thu Jul 29 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

EXCESSIVE HEAT
THREAT...Extreme
TIMING...remainder of today through Tonight

Today through tonight, significant heat wave with high
temperatures in the upper 90s to around 100 degrees and heat
indices of 110 to 115 degrees occurring over multiple days. Heat
stroke will be imminent with prolonged outdoor activity. An
Excessive Heat Warning is in effect.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Significant heat wave will continue through Saturday. Heat stroke
will be imminent with prolonged outdoor activity. An Excessive
Heat Warning is in effect through Friday.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

LAZ008-016-MSZ026>033-036>039-042-047-048-053>055-059-062>065-072-
073-301915-
West Carroll-Madison LA-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-
Warren-Hinds-Claiborne-Copiah-Simpson-Jefferson-Lincoln-Lawrence-
Jefferson Davis-Covington-Marion-Lamar-
208 PM CDT Thu Jul 29 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...The rest of Today and Tonight

EXCESSIVE HEAT
THREAT...Significant
TIMING...remainder of today through Tonight

Today through tonight, significant heat wave with high
temperatures in the upper 90s and heat indices of 110 to 115
degrees will continue. Heat stroke will be increasingly likely
with prolonged outdoor activity. An Excessive Heat Warning is in
effect.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Significant heat wave will continue through Saturday. Heat stroke
will be imminent with prolonged outdoor activity. An Excessive
Heat Warning is in effect through Friday.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

LAZ015-023>026-MSZ043>046-049>052-056>058-060-061-066-301915-
Richland-Franklin LA-Catahoula-Tensas-Concordia-Madison MS-Leake-
Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Adams-Franklin MS-Jones-
208 PM CDT Thu Jul 29 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and east central Mississippi.

.DAY ONE...The rest of Today and Tonight

EXCESSIVE HEAT
THREAT...Elevated
TIMING...remainder of today through Tonight

Today through tonight, excessive heat with high temperatures in
the middle to upper 90s and heat indices of 105 to 110 degrees is
expected. Heat exhaustion will be likely with prolonged outdoor
activity. A Heat Advisory is in effect.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Significant heat stress conditions will continue through
Saturday. Heat stroke will be imminent with prolonged outdoor
activity. An Excessive Heat Warning is in effect.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

1

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 29, 7:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
717 PM CDT Thu Jul 29 2021

MSZ066-074-300045-
Jones MS-Forrest MS-
717 PM CDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST AND
SOUTHWESTERN JONES COUNTIES UNTIL 745 PM CDT...

At 716 PM CDT, Meteorologists were tracking a strong thunderstorm
over Macedonia, or near Petal, moving west at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Sunrise around 720 PM CDT.
  Petal around 730 PM CDT.
  Eastabuchie, Moselle and Rawls Springs around 745 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3126 8935 3135 8935 3135 8944 3162 8930
      3144 8906 3143 8906 3143 8914 3125 8915
TIME...MOT...LOC 0016Z 108DEG 15KT 3139 8917

NF

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.